Alert archive / Tennessee / Flash Flood Warnings in 1996
Flash Flood Warning 5, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at May 6, 1996, 9:34 AM CDT for Humphreys County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 1996, 9:34 AM CDT (14:34 UTC)
- Expired
- May 6, 1996, 12:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Humphreys County, TN
The radar
The Ft Campbell radar (KHPX), 89 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -278 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 061436 FFWBNA TNC085-061730- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 934 AM CDT MON MAY 6 1996 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1230 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...HUMPHREYS COUNTY AT 933 AM CDT A CLUSTER OF THUNDERSTORMS CONTINUED TO MOVE ACROSS HUMPHREYS COUNTY. ITS LIKELY THAT CLOSE TO 2 INCHES OF RAIN HAS FALLEN SINCE 830 AM. ANOTHER 1 INCH IS LIKELY BETWEEN NOW AND 1030 AM CAASING CREEKS AND STREAMS TO RISE OUT OF THEIR BANKS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GR>EAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at May 6, 9:24 AM CDT, 10 minutes earlier.
Area forecast discussion, May 6, 9:24 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 925 AM CDT MON MAY 6 1996 CONVECTION TRAING ACRS W CNTRL PART OF MID TN ATTM. QUICK LOOK AT UPR AIR ANLYS AND 13Z RUC SHOWS BEST INSTABLILTIY AND LOW LVL MSTR CNVGNC FOCUSG OVR SE MID TN EXTDG WNW INTO W TN. ALL-IN-ALL FCST APPRS TO BE IN GOOD SHAPE. WOULD LIKE TO SEE MENTION OF "RAINFALL HEAVY AT TIMES " IN TEXT OF ZNS. MAY NEED TO LWR TEMPS A CAT ESP ZN GRPS 5 AND 7. WL ISSUE WRKFTO. 09
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 11:36 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Montgomery | 39 min |
| May 6, 12:58 PM CDT | Severe Thunderstorm Warning | OHX | Franklin, Moore | 32 min |
| May 6, 1:32 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 28 min |
Nearby
Flash Flood Warnings in Tennessee, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.